Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 6, 2010, 3:28 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 6, 2010, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 3:28 AM CDT (08:28 UTC)
- In effect from
- Apr 6, 2010, 10:00 AM CDT
- Expired
- Apr 6, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS74 KBRO 060828 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 328 AM CDT TUE APR 6 2010 ...THE WINDS WILL INCREASE ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING... .A TIGHTENING PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST IN COMBINATION WITH A LOW LEVEL JET WILL INCREASE THE WINDS FROM THE SOUTH TO SOUTHEAST ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY. TXZ251-254>257-061700- /O.NEW.KBRO.WI.Y.0007.100406T1500Z-100407T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 328 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP LATER THIS MORNING AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN. WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH LATER TODAY. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ 65
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:52 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 5, 8:52 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 852 PM CDT MON APR 5 2010 .SHORT TERM /TONIGHT THROUGH 7 AM WEDNESDAY/...EVENING SOUNDING INDICATING INVERSION JUST ABOUT WHERE IT WAS THIS TIME YESTERDAY ...WINDS ABOUT THE SAME AND DEWPOINTS A DEGREE OR TWO DRIER. PERSISTENCE A GOOD FORECAST AND EXPECT STRATUS TO FORM ONCE AGAIN ALTHOUGH PERHAPS A LITTLE PATCHIER EARLY ON AS WINDS STAY UP A LITTLE LONGER. TUESDAY SHOULD SEE CLOUDS BREAKING MID MORNING AND BREEZY THROUGH THE EARLY AFTERNOON BEFORE SURFACE PRESSURE GRADIENT TEMPORARILY SLACKENS AS SURFACE LOW IN KANSAS BEGINS TO SHIFTS EASTWARD. && .LONG TERM /7 AM WEDNESDAY THROUGH END OF FORECAST/...MAIN FORECAST ISSUE IN LONG TERM WILL BE POSSIBILITY OF PRECIPITATION ASSOCIATED WITH THE PASSAGE OF A COLD FRONT...BOTH PROGGED BY NAM AND GFS TO OCCUR DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY. 18Z RUN OF GFS NOW DRIER OVER DEEP SOUTH TEXAS THAN 12Z RUN...INDICATING PRECIPITATION OVER CRP CWFA AND ADJACENT COASTAL WATERS AND THREE COASTAL COUNTIES OF THE BRO CWFA. MEANWHILE...NAM VERY SIMILAR... BUT ALSO SHOWING RAINFALL OVER CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA. MEANWHILE...DAY 2 AND DAY 3 CONVECTIVE OUTLOOK FROM STORM PREDICTION CENTER (SPC) DOES NOT HAVE DEEP SOUTH TEXAS IN GENERAL RISK OF THUNDERSTORMS AT ALL. CURRENT GFE GRIDS FOR WEDNESDAY IN COMPLETE OPPOSITE DIRECTION OF BOTH GFS...NAM...AND SPC...SHOWING MAINLY SCATTERED TO LIKELY POPS OVER THE NORTHERN HALF AND COASTAL WATERS OF THE BRO CWFA...OUT OF SYNC WITH NEIGHBORING CRP CWFA... WITH POPS CONSISTING OF SHOWERS AND THUNDERSTORMS. FEELING AT THIS TIME IS TO SCALE BACK PRECIPITATION CHANCES TO 10 OR 20 PERCENT... AND INDICATE SHOWERS ONLY...BASED ON LATEST MODEL DATA AND SPC DISCUSSIONS. HOWEVER...MODEL DATA HAS BEEN WAFFLING OVER THE PAST COUPLE OF DAYS...FIRST WET...THEN DRY...THEN WET...NOW BACK TO DRY. WILL LEAVE THESE GRIDS ALONE FOR NOW AND DISCUSS SITUATION WITH INCOMING OVERNIGHT SHIFT. NO OTHER LONG TERM GRID CHANGES AT THIS TIME. && .MARINE...TONIGHT THROUGH 7 AM WEDNESDAY...SMALL CRAFT ADVISORIES IN EFFECT IN VARIOUS CONFIGURATIONS THROUGH TUESDAY AFTERNOON. WINDS WILL LAY DOWN SOME OVER THE LAGUNA MADRE OVERNIGHT BUT REMAIN ROBUST OVER THE OFFSHORE WATERS. WINDS AND SEAS MAY BE BORDERLINE FOR SCA AT TIMES. LONG PERIOD SWELL WILL BRING WAVES BACK UP QUICKLY AFTER LIGHTER WIND HOURS. 7 AM WEDNESDAY THROUGH END OF FORECAST...SMALL CRAFT ADVISORY WINDS AND SEAS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT DUE TO ROUGH SWELLS APPROACHING FROM THE SOUTHEAST...AND THE PASSAGE OF A COLD FRONT WEDNESDAY AFTERNOON AND EVENING. MARINE CONDITIONS WILL IMPROVE FOR THE WEEKEND AS HIGH PRESSURE GENERALLY PREVAILS ...BUT ANOTHER INCREASE IN WINDS AND SEAS MAY OCCUR EARLY NEXT WEEK AS THE SURFACE PRESSURE GRADIENT TIGHTENS OVER THE WESTERN GULF OF MEXICO. && .AVIATION...PERSISTENCE A GOOD FORECAST GIVEN NEARLY IDENTICAL SOUNDING IN THE BOUNDARY LAYER. DRIER AIR ALOFT MAY KEEP CEILINGS PATCHIER IN THE EARLY HOURS HOWEVER EXPECT BKN TO OVC MVFR CIGS AFTER MIDNIGHT ONCE AGAIN. && .FIRE WEATHER...MODEL GUIDANCE SUGGESTS BREEZY CONDITIONS WITHIN DEEP SOUTH TEXAS THROUGH AT LEAST EARLY NEXT WEEK. FLOW WILL MAINLY BE ONSHORE AND MOIST...SO RELATIVE HUMIDITY VALUES WILL LIKELY NOT FALL TO CRITERIA REQUIRED FOR RED FLAG WARNING ISSUANCE WHEN FUELS ARE CONSIDERED TO BE NO LONGER CURED. ONLY TIME WHEN RELATIVE HUMIDITY VALUES MAY INDEED REACH CRITERIA IS ON THURSDAY AFTER THE LATE-WEDNESDAY PASSAGE OF A COLD FRONT. HOWEVER...WINDS WILL LIKELY HAVE LAID ON THURSDAY AS SURFACE HIGH PRESSURE STORMS IN FROM THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 82 72 86 / 0 0 0 10 BROWNSVILLE 71 84 71 86 / 0 0 0 10 HARLINGEN 70 87 70 86 / 0 0 0 10 MCALLEN 71 89 71 85 / 0 0 0 10 RIO GRANDE CITY 71 93 71 84 / 0 0 0 10 SOUTH PADRE ISLAND 73 80 73 77 / 0 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR GMZ130-132- 135-150-155. SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR GMZ130- 132-135. SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY FOR GMZ170-175. SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM CDT TUESDAY FOR GMZ150-155. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...RYDELL-51 LONG TERM...TOMASELLI-66
Hazardous weather outlook, Apr 5, 3:29 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 329 PM CDT MON APR 5 2010 GMZ130-132-135-150-155-170-175-061100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 329 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING FOR THE NEAR SHORE WATERS AND THROUGH TUESDAY MORNING FOR THE OFFSHORE MARINE ZONES. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 329 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:56 AM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.